MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported the bd vacutainer® buffered sodium citrate (9nc) blood collection tubes experienced stopper pops out of the tube.The event occurred twice.The following information was provided by the initial reporter.The customer stated: "the issue is that the top is coming off the blood vial vacutainer when the clinical staff is pulling it off from the vacutainer holder.We are only having this issue with the blue tops- none of the other blood tubes have had this issue.I have the blood tube from the last reported incident in a biohazard bag if bd needs it for review." additional information: 2/24/2021.Was there any blood exposure to the mouth or eye, if so please provide details.- no did any patients have to be redrawn, if so how many and on what dates?- yes, two was there any medical intervention, if so please provide details.- no do you have any unused samples available for the investigation?- have both a used sample in a biohazard bag and unused product that was pulled from the shelves.
 
Event or Problem Description
It was reported the bd vacutainer® buffered sodium citrate (9nc) blood collection tubes experienced stopper pops out of the tube.The event occurred twice.The following information was provided by the initial reporter.The customer stated: "the issue is that the top is coming off the blood vial vacutainer when the clinical staff is pulling it off from the vacutainer holder.We are only having this issue with the blue tops- none of the other blood tubes have had this issue.I have the blood tube from the last reported incident in a biohazard bag if bd needs it for review." additional information: 2/24/2021 was there any blood exposure to the mouth or eye, if so please provide details.- no.Did any patients have to be redrawn, if so how many and on what dates?- yes, two.Was there any medical intervention, if so please provide details.- no.Do you have any unused samples available for the investigation?- have both a used sample in a biohazard bag and unused product that was pulled from the shelves.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/10/2021.H.6.Investigation: bd received 302 samples and no photos from the customer in support of this complaint.10 random samples were tested for stopper pop off and did not exhibit the customer¿s failure mode of ¿stopper pop off¿.Additionally, 10 retention samples were tested for stopper pop off and the tubes did not exhibit the customer¿s failure mode of ¿stopper pop off¿.Bd was unable to duplicate or confirm the customer¿s indicated failure mode because the 10 samples were tested for stopper pop off and the tubes did not exhibit the customer¿s failure mode of ¿stopper pop off¿.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.H3 other text : see h.10.

Brand Name
BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11455022
Report Number1917413-2021-00175
Device Sequence Number4048996
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number369714
Device Catalogue Number369714
Device Lot Number0258368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1